Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Sore breasts after breast feeding. Fever, body ache, nausea. On panadol, ibruprofen. What else can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Hi , i am writing on behalf of my wife. she is having sore breast due to breastfeeding. feeling fever, body ache. nausia. what she can do now. when she takes some pain killer like panadol, ibruphen, gets bit ok. after the pain comes back again. happening just for last two days. our babies age is just 1 month today. Can you please suggest us in this situation. Regards-ifti
Posted Sun, 22 Apr 2012 in General Health
Answered by Dr. Mohammed Tauseef 44 minutes later

Thank you for submitting your query.

As per your history, your wife is suffering from lactational mastitis. This is a condition which occurs due to infection or due to blockage in the ducts and patients commonly have breast pain, swelling, warmth and redness of the breast along with fever and chills.
I would suggest the following:
a.     Please consult a gynaecologist who can examine her and prescribe her a course of oral antibiotics like flucloxacillin and cephalexin
b.     Frequent drainage of the breast through feeding and expressing the milk using a breast pump
c.     The application of heat on the affected breast would also help. You could consider using a heating pad or a hot water bottle.
d.     She can take tablet aspirin 325 mg every 6 hourly to reduce the pain and inflammation
e.     It is also important that she maintains the correct position while feeding the baby. To get details on the correct position, please visit WWW.WWWW.WW for details.
I hope I have answered your query. Please accept my answer if you have no follow-up queries.

Good Luck.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor